Alert archive / Arizona / Red Flag Warnings in 2016

Red Flag Warning 3, NWS Phoenix, AZ

April 15, 2016La Paz County, Yuma County, Arizona; Imperial County, Riverside County, California

NWS Phoenix, AZ issued this red flag warning at Apr 15, 2016, 3:39 AM MST for La Paz County, Yuma County, Arizona; Imperial County, Riverside County, California. It took effect at Apr 16, 2016, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2016, 3:39 AM MST (10:39 UTC)
In effect from
Apr 16, 2016, 12:00 PM MST
Expired
Apr 16, 2016, 8:00 PM MST
In force
8 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 93 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Yuma Prvg Ground, AZ (K1Y7), launched 00:00Z, 10.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Prvg Ground, AZ at 00:00Z on 2016-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Prvg Ground, AZ at 00:00Z on 2016-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3203 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

478 
WWUS85 KPSR 151039
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
339 AM MST FRI APR 15 2016

AZZ131-CAZ231-151845-
/O.NEW.KPSR.FW.W.0003.160416T1900Z-160417T0300Z/
/O.CON.KPSR.FW.W.0002.160415T1900Z-160416T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
339 AM MST FRI APR 15 2016 /339 AM PDT FRI APR 15 2016/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /NOON PDT/
TODAY TO 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW
RELATIVE HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER FOR YUMA/MARTINEZ 
LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ AND LOWER COLORADO 
RIVER VALLEY CA.

...RED FLAG WARNING NOW IN EFFECT FROM NOON MST /NOON PDT/ TO 8 PM
MST /8 PM PDT/ SATURDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND
HIGH TO VERY HIGH FIRE DANGER FOR YUMA/MARTINEZ LAKE AND
VICINITY/LOWER COLORADO RIVER VALLEY AZ AND LOWER COLORADO RIVER
VALLEY CA.

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER
  COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER COLORADO RIVER
  VALLEY CA.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...FRIDAY MIDDAY THROUGH EARLY EVENING. SATURDAY MIDDAY
  THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

* IMPACTS...FUELS ARE DRYING AND FIRE DANGER IS HIGH TO VERY HIGH
  ACROSS THE DISTRICTS. THESE CONDITIONS...COMBINED WITH LOW RELATIVE
  HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE
  WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

AZZ132-151845-
/O.CON.KPSR.FW.W.0002.160415T1900Z-160416T0300Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
339 AM MST FRI APR 15 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH TO
VERY HIGH FIRE DANGER FOR THE LOWER DESERTS OF SOUTHWESTERN AND
SOUTH-CENTRAL ARIZONA...

* AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST 
  DESERTS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...FRIDAY MIDDAY THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

* IMPACTS...FUELS ARE DRYING AND FIRE DANGER IS HIGH TO VERY 
  HIGH ACROSS THE DISTRICTS. THESE CONDITIONS...COMBINED WITH 
  LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD 
  HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
5 follow-up statements
563 
WWUS85 KPSR 151814
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1114 AM MST FRI APR 15 2016

AZZ131-CAZ231-160300-
/O.CON.KPSR.FW.W.0002.160415T1900Z-160416T0300Z/
/O.CON.KPSR.FW.W.0003.160416T1900Z-160417T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
1114 AM MST FRI APR 15 2016 /1114 AM PDT FRI APR 15 2016/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/
THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH
FIRE DANGER FOR SOUTHWEST ARIZONA AND THE LOWER COLORADO RIVER
VALLEY...

...RED FLAG WARNING ALSO IN EFFECT SATURDAY NOON MST/ NOON PDT/ TO 8
PM MST/ 8 PM PDT/ FOR CONTINUED STRONG WINDS...LOW RELATIVE
HUMIDITIES AND VERY HIGH FIRE DANGER FOR SOUTHWEST ARIZONA AND THE
LOWER COLORADO RIVER VALLEY...

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND 
  VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER 
  COLORADO RIVER VALLEY CA.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH.

* TIMING...NOW THROUGH THIS EARLY EVENING FRIDAY MIDDAY THROUGH
  EARLY EVENING. ALSO...SATURDAY MIDDAY THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...FALLING INTO AN 8 TO 15 PERCENT RANGE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

* IMPACTS...FUELS ARE DRYING AND FIRE DANGER IS VERY HIGH ACROSS THE
  DISTRICTS. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY
  AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

AZZ132-160300-
/O.CON.KPSR.FW.W.0002.160415T1900Z-160416T0300Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
1114 AM MST FRI APR 15 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FIRE
DANGER FOR THE LOWER DESERTS OF SOUTH-CENTRAL AND SOUTHWEST ARIZONA.

* AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST 
  DESERTS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...NOW THROUGH EARLY THIS EVENING.

* RELATIVE HUMIDITY...FALLING INTO THE 10 TO 15 PERCENT RANGE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

* IMPACTS...FUELS ARE DRYING AND FIRE DANGER IS HIGH TO VERY 
  HIGH ACROSS THE DISTRICTS. THESE CONDITIONS...COMBINED WITH 
  LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD 
  HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
405 
WWUS85 KPSR 160508
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1008 PM MST FRI APR 15 2016

AZZ131-CAZ231-161315-
/O.CON.KPSR.FW.W.0003.160416T1900Z-160417T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
1008 PM MST FRI APR 15 2016 /1008 PM PDT FRI APR 15 2016/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /NOON PDT/ TO
8 PM MST /8 PM PDT/ SATURDAY FOR STRONG WINDS...LOW RELATIVE
HUMIDITY...AND EXTREME FIRE DANGER FOR THE LOWER COLORADO RIVER
VALLEY...

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND 
  VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER 
  COLORADO RIVER VALLEY CA.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH.

* TIMING...SATURDAY MIDDAY THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

* IMPACTS...FUELS ARE DRYING AND FIRE DANGER IS VERY HIGH ACROSS 
  THE DISTRICTS. THESE CONDITIONS...COMBINED WITH LOW RELATIVE 
  HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS 
  FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
645 
WWUS85 KPSR 160926
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
226 AM MST SAT APR 16 2016

AZZ131-CAZ231-161730-
/O.CON.KPSR.FW.W.0003.160416T1900Z-160417T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
226 AM MST SAT APR 16 2016 /226 AM PDT SAT APR 16 2016/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /NOON PDT/
TODAY TO 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW
RELATIVE HUMIDITY...AND EXTREME FIRE DANGER FOR THE LOWER
COLORADO RIVER VALLEY...

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND 
  VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER 
  COLORADO RIVER VALLEY CA.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...SATURDAY MIDDAY THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

* IMPACTS...FUELS ARE DRYING AND FIRE DANGER IS VERY HIGH ACROSS 
  THE DISTRICTS. THESE CONDITIONS...COMBINED WITH LOW RELATIVE 
  HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS 
  FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
779 
WWUS85 KPSR 161647
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
947 AM MST SAT APR 16 2016

AZZ131-CAZ231-170300-
/O.CON.KPSR.FW.W.0003.160416T1900Z-160417T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
947 AM MST SAT APR 16 2016 /947 AM PDT SAT APR 16 2016/

...RED FLAG WARNING REMAINS IN EFFECT NOON MST/NOON PDT/ TODAY UNTIL
8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE
HUMIDITY AND EXTREME FIRE DANGER FOR THE LOWER COLORADO RIVER
VALLEY...

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND 
  VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER 
  COLORADO RIVER VALLEY CA.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH.

* TIMING...MIDDAY THROUGH THIS EARLY EVENING.

* RELATIVE HUMIDITY...FALLING TO THE 8 TO 12 PERCENT RANGE.

* IMPACTS...FUELS ARE DRYING AND FIRE DANGER IS VERY HIGH ACROSS THE
  DISTRICTS. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY
  AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER
  CONDITIONS. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
680 
WWUS85 KPSR 170306
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
806 PM MST SAT APR 16 2016

AZZ131-CAZ231-170415-
/O.EXP.KPSR.FW.W.0003.000000T0000Z-160417T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
806 PM MST SAT APR 16 2016 /806 PM PDT SAT APR 16 2016/

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS...LOW RELATIVE
HUMIDITY AND VERY HIGH FIRE DANGER...

WINDS HAVE BECOME MUCH LIGHTER AND WILL STAY WELL BELOW CRITERIA. 
THUS THE WARNING WAS ALLOWED TO EXPIRE.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:10 AM MST, 29 minutes earlier.

Area forecast discussion, Apr 15, 3:10 AM MST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
310 AM MST FRI APR 15 2016

.SYNOPSIS...
A SEASONABLY STRONG PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE
WESTERN UNITED STATES TODAY AND SATURDAY BRINGING WINDY CONDITIONS
AND COOLER TEMPERATURES. THE STRONGEST WINDS ACCOMPANIED BY BLOWING
DUST WILL OCCUR OVER SOUTHEAST CALIFORNIA AND WESTERN ARIZONA.
WARMER AND DRIER CONDITIONS WILL EVENTUALLY RETURN NEXT WEEK.

&&

.DISCUSSION...
A STRONG UPPER LEVEL LOW CONTINUED TO APPROACH ARIZONA FROM THE
NORTHWEST EARLY THIS MORNING WITH DRY WESTERLY FLOW ALOFT PRESENT
OVER OUR LOWER DESERTS. H5 HEIGHTS ALOFT WERE ALREADY STARTING TO
FALL OFF AS THE SYSTEM GOT CLOSER...DESPITE 30-50M H5 HEIGHT FALLS
THE HIGH TEMPS YESTERDAY STILL REACHED TO NEAR 90 DEGREES OVER THE
CENTRAL DESERTS WITH PHOENIX REACHING 89 DEGREES. THIS WILL CHANGE
DRAMATICALLY TODAY AS THE UPPER LOW MOVES INTO NORTHERN ARIZONA AND
THE COLD FRONT WORKS ITS WAY INTO THE LOWER DESERTS.

MAIN IMPACTS FROM THE UPPER LOW TODAY WILL BE THE STRONG GUSTY
NORTHWEST WINDS AS LOW/MID LEVEL GRADIENTS TIGHTEN SUBSTANTIALLY. BY
THIS AFTERNOON...925MB NORTH/NORTHWEST WINDS 30-40KT WILL OVERSPREAD
THE WESTERN DESERTS AND THERE WILL BE SUFFICIENT MIXING TO TRANSPORT
THE GUSTY WINDS TO THE SURFACE. EFI WIND DATA FROM THE LATEST ESRL
SITUATIONAL AWARENESS TABLE STILL KEEPS 10M WINDS IN THE 95TH TO
99TH PERCENTILE OVER MUCH OF OUR LOWER DESERT...ESPECIALLY THE
WESTERN DESERTS AND ALONG THE LOWER COLORADO RIVER VALLEY.
CONFIDENCE IS HIGH THAT WIND ADVISORY CRITERIA WILL BE MET AT LEAST
OVER PORTIONS OF THE WESTERN DESERTS...INCLUDING FAVORED AREAS IN
SERN CALIFORNIA...AND AS SUCH THE WIND ADVISORY FOR TODAY REMAINS IN
EFFECT. GUSTY WINDS OVER 30 MPH ARE ALSO EXPECTED IN THE SOUTH
CENTRAL DESERTS...BUT WINDS SHOULD REMAIN A BIT BELOW WIND ADVISORY
LEVELS THERE. THE STRONG WINDS WILL CERTAINLY GENERATE SUBSTANTIAL
AMOUNTS OF BLOWING DUST AND SAND THIS AFTERNOON AND VISIBILITIES MAY
FALL TO ONE MILE OR BELOW AT TIMES ESPECIALLY OUT WEST AND ALONG THE
LOWER COLORADO RIVER VALLEY. AREAS OF BLOWING DUST REMAIN IN THE
FORECAST FOR TODAY OVER MUCH OF THE LOWER DESERTS. GUSTY WINDS
COMBINED WITH LOW RELATIVE HUMIDITY WILL RESULT IN ELEVATED FIRE
DANGER FOR DESERT LOCATIONS FROM THE LOWER COLORADO RIVER EASTWARD
AND AS SUCH THE RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 8
PM. MOS FROM THE NAM/GFS AS WELL AS NAEFS AND GEFS POPS CONTINUE TO
SUGGEST THAT THIS IS A DRY SYSTEM FOR THE SOUTHERN DESERTS...AND
POPS OF ANY CONSEQUENCE WILL REMAIN CONFINED TO HIGHER TERRAIN AREAS
NORTH AND EAST OF CENTRAL PHOENIX LATER THIS AFTERNOON...OVERNIGHT
TONIGHT AND THROUGH THE DAY ON SATURDAY. THERE WILL BE SUFFICIENT
INSTABILITY AS COLD AIR ALOFT MOVES DOWN AND INTO NORTHERN ARIZONA
TO RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS...SO THUNDER HAS BEEN INTRODUCED
INTO THE FORECAST FOR ZONE 24 TODAY AND SATURDAY.

OVERALL...OPERATIONAL AND ENSEMBLE GUIDANCE REMAINS VERY CONSISTENT
WILL ALL ASPECTS OF THIS APPROACHING LOW AND LITTLE CHANGES HAVE
BEEN MADE TO THE FORECAST. WIND ADVISORY/RED FLAG WARNING PRODUCTS
REMAIN IN EFFECT WITH NO CHANGES MADE. LITTLE CHANGES HAVE BEEN MADE
TO THE POP/WX GRIDS EXCEPT TO ENSURE A GOOD BLEND WITH SURROUNDING
OFFICES.

UPPER LOW CENTER SLIDES INTO NWRN NEW MEXICO SATURDAY...BUT
NORTHERLY WINDS ON THE BACK SIDE OF THE LOW REMAIN STRONG OVER OUR
WESTERN DESERTS...AND WE WILL CONTINUE TO SEE BREEZY TO WINDY
CONDITIONS AGAIN WEST OF MARICOPA COUNTY. ALTHOUGH WINDS WILL LIKELY
STAY A BIT BELOW WIND ADVISORY THRESHOLDS...THEY WILL BE STRONG
ENOUGH AND PERSISTENT ENOUGH TO RESULT IN CONTINUED ELEVATED FIRE
DANGER FOR THE LOWER COLORADO RIVER VALLEY GIVEN THE CONTINUED VERY
DRY AIR THAT WILL BE IN PLACE. A RED FLAG WARNING HAS BEEN ISSUED
FOR THE RIVER FROM NOON UNTIL 8 PM ON SATURDAY.

AS THE UPPER LOW SLOWLY WOBBLES AND SPINS MORE OR LESS IN PLACE
SATURDAY NIGHT...THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR
SHOWERS MAINLY EAST OF GLOBE. PRECIP CHANCES SHOULD PRETTY MUCH END
BY SUNDAY HOWEVER. OPERATIONAL RUNS FROM THE GFS/ECMWF AS WELL AS
GEFS SPAGHETTI ENSEMBLE GUIDANCE CONTINUE TO SUGGEST THAT THE LOW
WILL SLOWLY WEAKEN AND SHIFT EAST EARLY NEXT WEEK AND BY TUESDAY
UPPER RIDGING WILL BUILD BACK INTO THE DESERT SOUTHWEST FOR A SHARP
WARMING TREND UNDER SUNNY SKIES. HIGH TEMPS IN THE 90S WILL RETURN
BY TUESDAY...AND THE WELL ABOVE NORMAL READINGS WILL LINGER THROUGH
THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...

GUSTY WINDS TO BE THE MAIN FORECAST ISSUE THROUGH THE TAF
PERIOD...AS A STRONG...BUT DRY PACIFIC COLD FRONT MOVES INTO...AND
ACROSS THE REGION TODAY. AFTER A SHORT PERIOD OF EASTERLY WINDS
EARLY THIS MORNING...LIGHT WESTERLY WINDS ARE EXPECTED TO RETURN BY
MID-MORNING...THEN GRADUALLY STRENGTHEN FROM LATE MORNING INTO THE
AFTERNOON HOURS...WITH SUSTAINED WIND SPEEDS IN THE 20-25 KT
RANGE...WITH GUSTS AS HIGH AS 35 KTS LIKELY BY LATE AFTERNOON/EARLY
EVENING. ALTHOUGH LOCALLY REDUCED VISIBILITIES ARE POSSIBLE IN
BLOWING DUST THIS AFTERNOON...THE DUST IS MORE LIKELY TO BE MIXED
OUT/SUSPENDED ENOUGH TO POSE MORE OF A PROBLEM FOR SLANT-RANGE
VISUALS FOR INBOUND AIRCRAFT. WINDS ARE EXPECTED TO GRADUALLY
DIMINISH THIS EVENING...BUT WITH LIGHTER WESTERLY WINDS LIKELY
PERSISTING THROUGH THE REST OF THE NIGHT. CLOUD COVER TO BE MAINLY
CONFINED TO FEW-SCT LAYERS IN THE MID-HIGH LEVELS OF THE ATMOSPHERE.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...

STRONG NORTHERLY TO NORTHWESTERLY WINDS TO PRETTY MUCH BLOW ALL
DAY...WITH THE STRONGEST WINDS OCCURRING DURING THE LATE
AFTERNOON/EARLY EVENING HOURS...WITH SUSTAINED WINDS AS HIGH AS 25
KTS AND GUSTS AS HIGH AS 35 KTS LIKELY AT KBLH...SOMEWHAT LESS AT
KIPL. ALONG WITH THE WINDS...BLOWING DUST IS LIKELY AS WELL AT KBLH.
CONFIDENCE IS MODERATE TO GOOD THAT KBLH WILL EXPERIENCE AT LEAST
MVFR VSBY RESTRICTIONS FRIDAY AFTERNOON...WITH SOME PERIOD OF IFR OR
LIFR CONDITIONS PROBABLE. WINDS TO DIMINISH THIS EVENING AT BOTH TAF
SITES...BUT WITH LIGHTER NORTHWESTERLY WINDS AT KIPL...AND NORTHERLY
WINDS AT KBLH PERSISTING FOR THE REST OF THE NIGHT.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...

AFTER ONE MORE DAY OF BELOW-NORMAL TEMPERATURES ON SUNDAY...WITH
EVEN A SLIGHT CHANCE FOR A LIGHT SHOWER OVER THE HIGHER TERRAIN
NORTH AND EAST OF PHOENIX...A DRYING AND WARMING TREND IS THEN
EXPECTED THROUGH THURSDAY AS THE UPPER LOW PRESSURE SYSTEM THAT WILL
BE AFFECTING THE REGION THROUGH THE UPCOMING WEEKEND FINALLY BEGINS
TO WEAKEN AND MOVE OFF TO THE EAST...AS HIGH PRESSURE BEGINS TO
BUILD BACK OVER THE REGION. LOWER DESERT HIGHS IN THE 80S ON SUNDAY
ARE EXPECTED TO RISE WELL UP INTO THE 90S...OR EVEN NEAR 100 BY
THURSDAY...UNDER MOSTLY SUNNY SKIES. WINDS TO REMAIN ON THE LIGHT
SIDE THROUGH THE ENTIRE PERIOD...MAINLY FOLLOWING TYPICAL DIURNAL
TRENDS. HUMIDITIES TO FALL INTO THE 8-20 PERCENT RANGE EACH
DAY...WITH FAIR TO GOOD OVERNIGHT RECOVERIES.

&&

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING FROM NOON TO 8 PM MST TODAY FOR AZZ131-132.

     RED FLAG WARNING FROM NOON TO 8 PM MST SATURDAY FOR AZZ131.

     WIND ADVISORY FROM 11 AM TO 10 PM MST TODAY FOR AZZ020>022-025-
     026.

CA...RED FLAG WARNING FROM NOON TO 8 PM PDT TODAY FOR CAZ231.

     RED FLAG WARNING FROM NOON TO 8 PM PDT SATURDAY FOR CAZ231.

     WIND ADVISORY FROM 11 AM TO 10 PM PDT TODAY FOR CAZ031.

     WIND ADVISORY FROM 5 AM TO 10 PM PDT TODAY FOR CAZ030-032-033.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...CB
AVIATION...PERCHA
FIRE WEATHER...PERCHA

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:31 AM MSTBlowing Dust AdvisoryPSR12 hr

Nearby

Red Flag Warnings in Arizona, 2016Red Flag Warnings in California, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.